SDN Members don't see this ad. (About Ads) Hi guys, it's me with an embarassing question. I've been doing phlebotomy rotations at a small hospital for the past six weeks, and I've been using nitrile gloves the entire time. I don't have a latex allergy, but the lab uses nitrile to avoid patients with allergies I guess. Anyway, after about three weeks I noticed a rash on the back of my left hand. I figured it was just dry skin from washing my hands so much, so I put cocoa butter on it and it seemed to help but it never went away completely. For the past few days I haven't put on any moisturizer and today I when I ran my hands under warm water right after removing my gloves I could see little red welts forming near my knuckles. I think I'm sensitive to nitrile. I did a Google search and didn't find much about nitrile sensitivity or allergy, but the rash is worse on my left hand and that is the hand that has the glove on most of the time (I put it on my left hand and then put on the tourniquet, locate the vein with my ungloved hand, and clean with OH and then put on my right glove while the alcohol is drying). I mentioned it to my supervisor and she said I could get an approval to use latex gloves, but I'm not going to be there much longer and it's no big deal. Is it possible to have a reaction like this to nitrile? I'm going to be the med student carrying around a box of latex or PVC gloves while everyone else gets to use nitrile. Has anyone else had a problem like this with non-latex gloves? Is it going to pose a problem for me in my future medical education?